This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Reply to Letter to the Editor “Gastrointestinal Adverse Effects With Divalproex Sodium and Valproic Acid”

Carlos A. Zarate, Jr.

Published: September 30, 2000

Article Abstract

Letter to the Editor

Sir: In their letter, Wagner and colleagues report that, in contrastto our article, they were able in an open-label fashion tosuccessfully switch 98 inpatients from divalproex sodium to valproic acid without an increased incidence in gastrointestinalside effects. On the basis of their observations and those of 2other studies, they conclude that these preparations are interchangeableand that switching from divalproex to the less costlyform of the drug, immediate-release valproic acid, should beconsidered.

There are now an increasing number of reports on the replacementof divalproex sodium with valproic acid. Some reportssuggest that the switch can be done successfully and thatsubstantial cost savings may be achieved.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Volume: 61

Quick Links: Neurologic and Neurocognitive , Seizure

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Case Report

Safety and Tolerability of Concomitant Intranasal Esketamine Treatment With Irreversible, Nonselective MAOIs: A Case Series

Three cases suggest that concomitant use of intranasal esketamine with an irreversible, nonselective MAOI is safe in...

Read More...